Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 1, NWS Tallahassee, FL

January 4, 2015Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this river flood warning at Jan 4, 2015, 9:14 PM EST for Gadsden County, Leon County, Florida. It took effect at Jan 5, 2015, 7:00 PM EST. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2015, 9:14 PM EST (02:14 UTC)
In effect from
Jan 5, 2015, 7:00 PM EST
Expired
Jan 7, 2015, 1:00 PM EST
In force
42 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 15 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Havana (US 27) (HVNF1). The gauge peaked at 25.14 ft at Jan 8, 2015, 1:00 PM EST.

actionminormoderate20253001/0501/0601/0701/08
Action stage
20 ft
Minor stage
26 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02329000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS42 KTAE 050214
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EST SUN JAN 4 2015

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-073-060214-
/O.NEW.KTAE.FL.W.0001.150106T0000Z-150107T1800Z/
/HVNF1.1.ER.150106T0000Z.150106T1200Z.150107T1200Z.NO/
914 PM EST SUN JAN 4 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHLOCKONEE RIVER NEAR HAVANA (US 27).
* FROM MONDAY EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:15 PM SUNDAY THE STAGE WAS 24.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 25.1 FEET BY TUESDAY MORNING.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...THIS LEVEL IS CONSIDERED MINIMUM FLOOD 
  STAGE. DOWNSTREAM FROM THE GAGE, A FEW HUNTING COTTAGES AND FISH 
  CAMPS WILL BE AFFECTED.

&&

LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436


$$
3 follow-up statements
463 
WGUS82 KTAE 051419
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EST MON JAN 5 2015

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-073-061419-
/O.EXT.KTAE.FL.W.0001.150106T1200Z-150107T1800Z/
/HVNF1.1.ER.150106T1200Z.150106T1200Z.150107T1200Z.NO/
919 AM EST MON JAN 5 2015

THE FLOOD WARNING CONTINUES FOR
  THE OCHLOCKONEE RIVER NEAR HAVANA (US 27).
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:15 AM MONDAY THE STAGE WAS 24.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 25.0 FEET...THIS LEVEL IS CONSIDERED MINIMUM FLOOD 
  STAGE. DOWNSTREAM FROM THE GAGE, A FEW HUNTING COTTAGES AND FISH 
  CAMPS WILL BE AFFECTED.

&&

LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436


$$
835 
WGUS82 KTAE 060249
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM EST MON JAN 5 2015

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...
  GULF AND LIBERTY COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC013-037-045-077-070249-
/O.EXT.KTAE.FL.W.0002.150106T1630Z-150111T0000Z/
/BLOF1.1.ER.150106T1630Z.150107T1200Z.150110T1800Z.NO/
849 PM CST MON JAN 5 2015

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* FROM TUESDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 PM MONDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY EARLY AFTERNOON.THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS
  THE TOP OF THE BANK AT THE MARINA.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
373 
WGUS82 KTAE 061444
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 AM EST TUE JAN 6 2015

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-073-061514-
/O.CAN.KTAE.FL.W.0001.000000T0000Z-150107T1800Z/
/HVNF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM EST TUE JAN 6 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE OCHLOCKONEE RIVER NEAR HAVANA (US 27).
* AT  9:15 AM TUESDAY THE STAGE WAS 24.6 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.9 FEET 
  FRIDAY EARLY AFTERNOON.
* IMPACT...AT 25.0 FEET...THIS LEVEL IS CONSIDERED MINIMUM FLOOD 
  STAGE. 

&&

LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 7:35 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 4, 7:35 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
735 PM EST Sun Jan 4 2015

.Near Term [Through Tonight]...

The cold front was roughly on a line from just west of Valdosta
to near Apalachicola at 00z. Patchy light rain with a showers were
along and out ahead of the front. Current trends show the front
should be south and east of Dixie County around 06z and will adjust
PoPs accordingly. A cooler drier airmass will continue to filter
into the region overnight, with lows ranging from the upper 30s in
SE Alabama to the upper 40s in the southeastern Big Bend.

.Short Term [Monday Through Tuesday Night]...
Seasonably cool and dry weather is on tap for Monday and Tuesday
as surface high pressure tracks eastward to the north of the
region. Expect highs in the upper 50s to lower 60s on Monday
before warming back to the mid to upper 60s on Tuesday.
Temperatures will be cool Monday night, with a light freeze
possible in the Panhandle and SE Alabama, warming to upper 30s to
lower 40s for Wednesday morning.

.Long Term [Wednesday Through Sunday]...
Guidance remains in good agreement on sending a significant arctic
airmass into the lower 48 this week. Arctic front is progged to
reach the northeastern Gulf Coast late on Wednesday, with strong
cold air advection Wednesday night. A hard freeze is expected for
most areas by Thursday morning, with high temperatures on Thursday
only reaching the upper 30s and lower 40s. As the high builds over
the area Thursday night, expect to see another widespread hard
freeze with lows in the lower 20s. The airmass will begin to
modify and warm by Friday, with the next chance of rain moving in
next weekend.

&&

.Aviation...
[Through 00Z Tuesday] With the drier air overspreading the region
from west to east this evening and overnight we will see significant
improvement in cigs and vsbys. MVFR/IFR cigs will continue at TLH
until around 02z and around 03z at VLD. After 03Z the front should
have moved through the area and all terminals will be VFR.

&&

.Marine...
Offshore flow will increase to Small Craft Advisory levels this
evening in the wake of a cold front. Winds and seas will diminish
Monday afternoon and remain low through Tuesday. Another strong
cold front will cross the waters on Wednesday, with strong
offshore developing in its wake. Gale conditions are possible
Wednesday night into Thursday with conditions improving by Friday.

&&

.Fire Weather...
A drier airmass will arrive on Monday with an even drier airmass
later this week. Minimum relative humidities are expected to
remain above Red Flag criteria at least through Wednesday.

&&

.Hydrology...
Most of the area saw 1 to 2 inches of rain today. The Ochlockonee
River at Havana is forecast to reach minor flood stage overnight.
The Ochlockonee at Concord will get close but is not forecast to
reach minor flood stage at this time. Additional rainfall is not
expected over the next several days.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   45  60  34  67  39 /  20   0   0   0   0
Panama City   45  59  41  65  45 /  10   0   0   0   0
Dothan        39  55  34  63  37 /  10   0   0   0   0
Albany        40  58  31  64  35 /  10   0   0   0   0
Valdosta      44  59  36  65  39 /  40   0   0   0   0
Cross City    50  64  40  69  44 /  60   0   0   0   0
Apalachicola  48  59  42  65  46 /  20   0   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...RIP CURRENT RISK until 10 PM EST /9 PM CST/ this evening for
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM EST Monday
     for Coastal waters From Ochlockonee River to Apalachicola
     FL out to 20 NM-Coastal waters from Apalachicola to Destin
     FL out 20 NM-Waters from Suwannee River to Apalachicola FL
     from 20 to 60 NM-Waters from Apalachicola to Destin FL from
     20 to 60 NM.

&&

NEAR TERM...BARRY
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...BARRY
MARINE...CAMP
FIRE WEATHER...BARRY
HYDROLOGY...WESTON

In the hours before

Local storm report, Jan 4, 3:37 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EST SUN JAN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     TORNADO          PINCKARD                31.31N 85.55W
01/04/2015  F0               DALE               AL   EMERGENCY MNGR

            DAMAGE TO STRUCTURES NEAR COUNTY ROAD 55 AND COUNTY ROAD
            9.

0730 AM     TORNADO          MIDLAND CITY            31.32N 85.49W
01/04/2015  F0               DALE               AL   EMERGENCY MNGR

            DAMAGE TO BASEBALL FIELDS AT DALE COUNTY HIGH SCHOOL.

&&

GODSEY
Local storm report, Jan 4, 5:09 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EST SUN JAN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     TSTM WND DMG     WICKSBURG               31.21N 85.62W
01/04/2015                   HOUSTON            AL   BROADCAST MEDIA

            TREE DOWN AND POOL ENCLOSURE RIPPED OFF ON HWY 123N

0728 AM     TORNADO          PINCKARD                31.31N 85.55W
01/04/2015  F0               DALE               AL   EMERGENCY MNGR

            DAMAGE TO STRUCTURES NEAR COUNTY ROAD 55 AND COUNTY ROAD
            9.

0730 AM     TSTM WND DMG     PINCKARD                31.31N 85.55W
01/04/2015                   DALE               AL   BROADCAST MEDIA

            TREES DOWN CLOSE TO THE FIRE DEPARTMENT NEAR PINCKARD.

0730 AM     TORNADO          MIDLAND CITY            31.32N 85.49W
01/04/2015  F0               DALE               AL   EMERGENCY MNGR

            DAMAGE TO BASEBALL FIELDS AT DALE COUNTY HIGH SCHOOL.

0810 AM     TSTM WND DMG     HEADLAND                31.35N 85.34W
01/04/2015                   HENRY              AL   BROADCAST MEDIA

            TREES DOWN ON COUNTY ROAD 99.

0839 AM     TSTM WND DMG     4 E FORT GAINES-CLAY AI 31.64N 84.97W
01/04/2015                   CLAY               GA   PUBLIC

            TREE DOWN ON HIGHWAY 37

0855 AM     TSTM WND DMG     2 NE BELLVILLE          31.62N 84.88W
01/04/2015                   CLAY               GA   BROADCAST MEDIA

            LARGE TREE UPROOTED NEAR VILULAH CHURCH NEAR THE
            RANDOLPH/CLAY COUNTY LINE.

1047 AM     TSTM WND DMG     4 SSE CAMILLA           31.17N 84.19W
01/04/2015                   MITCHELL           GA   911 CALL CENTER

            ROOF BLOWN OFF A HOUSE AND CAMPER FLIPPED OVER.

1056 AM     TSTM WND DMG     5 SSW DOERUN            31.25N 83.95W
01/04/2015                   COLQUITT           GA   TRAINED SPOTTER

            SEVERAL TREES DOWN AT FUNSTON SALE CITY RD AND WILKES RD.

1105 AM     TSTM WND DMG     MOULTRIE                31.18N 83.79W
01/04/2015                   COLQUITT           GA   911 CALL CENTER

            POWERLINE DOWN ON NW 3RD STREET.

1128 AM     TSTM WND DMG     2 WNW OMEGA             31.35N 83.62W
01/04/2015                   TIFT               GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON POWELL ROAD.

1140 AM     TSTM WND DMG     1 E BROOKFIELD          31.42N 83.37W
01/04/2015                   TIFT               GA   PUBLIC

            PINE TREE SNAPPED ALONG HIGHWAY 82.

1140 AM     TSTM WND DMG     BROOKFIELD              31.42N 83.39W
01/04/2015                   TIFT               GA   EMERGENCY MNGR

            DAMAGE TO A CHURCH, STEEPLE BLOWN OFF.

&&

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 11:54 AM ESTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty61 hr

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.